A new lethal drug, known as “gray death” is exactly what it sounds like. Authorities are warning not to even touch the drug with gloves if you come across it, due to it being linked to overdoses across Georgia, Alabama, and Ohio. The drug is lethal to the touch, being compromised of a highly potent cocktail: heroin, fentanyl, carfentanil (elephant tranquilizer), and U-47700 which is a synthetic opioid.
The drug can literally kill with a single dose. Do NOT even touch it if you come across it
“Gray death is one of the scariest combinations that I have ever seen in nearly 20 years of forensic chemistry drug analysis,” Deneen Kilcrease, manager of the chemistry section at the Georgia Bureau of Investigation, told The Associated Press.
A spokeswoman for the agency told the Associated Press that they’ve seen 50 overdoses cases involving gray death over the past three months. Users can inject, swallow, smoke or snort the drug, which varies in consistency and looks like a concrete mixture.
“You don’t know what you’re getting with these things,” Richie Webber, who overdosed on fentanyl-laced heroin in 2014, told The Associated Press. “Every time you shoot up, you’re literally playing Russian roulette with your life.”
With the nation already in the midst of an opioid epidemic, the Centers for Disease Control and Prevention (CDC) and law enforcement departments around the country have been on high alert for fentanyl-laced opioids, which are behind an increasing number of unintentional overdose fatalities in multiple states across the United States. In 2015 alone, opioids, including prescription drugs and heroin, killed more than 33,000 Americans.
“Normally we would be able to walk by one of our scientists, and say ‘What are you testing?’ and they’ll tell you heroin or ‘We’re testing fentanyl,’” Ohio Attorney General Mike DeWine told The Associated Press. “Now, sometimes they’re looking at it, at least initially, and say, ‘Well, we don’t know.’”